Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 38, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Aug 10, 2009, 5:48 PM EDT for Switzerland County, Indiana; Carroll County, Gallatin County, Kentucky. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2009, 5:48 PM EDT (21:48 UTC)
- Expired
- Aug 10, 2009, 6:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Switzerland County, IN, Carroll County, KY, Gallatin County, KY
The radar
The Louisville radar (KLVX), 117 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 5:59 PM EDT | TSTM WND DMG | 2 Sse Ghent, KY | LARGE TREES DOWN ALONG HIGHWAY 47 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2349 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 102148 TORILN INC155-KYC041-077-102215- /O.NEW.KILN.TO.W.0038.090810T2148Z-090810T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 548 PM EDT MON AUG 10 2009 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... CARROLL COUNTY IN NORTHERN KENTUCKY... WESTERN GALLATIN COUNTY IN NORTHERN KENTUCKY... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 615 PM EDT. * AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR MOOREFIELD...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... VEVAY... IN ADDITION...MOUNT STERLING...GHENT...MARKLAND AND US ROUTE 42 AT STATE ROUTE 184 ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3880 8496 3868 8498 3876 8521 3883 8521 TIME...MOT...LOC 2148Z 288DEG 25KT 3878 8514 $$ HAWBLITZEL
2 follow-up statements
000 WWUS51 KILN 102159 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 559 PM EDT MON AUG 10 2009 INC155-KYC041-077-102215- /O.CON.KILN.TO.W.0038.000000T0000Z-090810T2215Z/ SWITZERLAND IN-GALLATIN KY-CARROLL KY- 559 PM EDT MON AUG 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR CARROLL...WESTERN GALLATIN AND SWITZERLAND COUNTIES... AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR VEVAY...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CARROLL...SWITZERLAND AND WESTERN GALLATIN COUNTIES...INCLUDING MARKLAND AND US ROUTE 42 AT STATE ROUTE 184. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3873 8512 3881 8510 3880 8496 3868 8498 TIME...MOT...LOC 2159Z 288DEG 25KT 3876 8505 $$ HAWBLITZEL
000 WWUS51 KILN 102213 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 613 PM EDT MON AUG 10 2009 INC155-KYC041-077-102222- /O.EXP.KILN.TO.W.0038.000000T0000Z-090810T2215Z/ SWITZERLAND IN-GALLATIN KY-CARROLL KY- 613 PM EDT MON AUG 10 2009 ...THE TORNADO WARNING FOR CARROLL...WESTERN GALLATIN AND SWITZERLAND COUNTIES WILL EXPIRE AT 615 PM EDT... THE THUNDERSTORM NO LONGER SHOWS SIGNS OF PRODUCING A TORNADO...THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT...AND STRAIGHT-LINE WINDS TO 60 MPH ARE STILL POSSIBLE. PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3873 8512 3881 8510 3880 8496 3868 8498 TIME...MOT...LOC 2212Z 288DEG 25KT 3873 8494 $$ HAWBLITZEL
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Aug 10, 3:59 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 10, 3:59 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT MON AUG 10 2009 .SYNOPSIS... A POSITIVELY-TILTED UPPER LEVEL TROUGH WILL SWING THROUGH THE GREAT LAKES AND OHIO VALLEY TUESDAY AND TUESDAY NIGHT...SENDING A COLD FRONT SOUTHWARD INTO THE TENNESSEE VALLEY BY EARLY WEDNESDAY. HIGH PRESSURE WILL BUILD INTO THE UPPER MIDWEST AND GREAT LAKES THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... SHOWERS AND THUNDERSTORMS HAVE CONGEALED INTO A BROKEN LINE EXTENDING FROM SOUTHEAST INDIANA INTO CENTRAL OHIO...WITH SCATTERED ACTIVITY AHEAD OF AND BEHIND THIS LINE. 500-HPA JET IS CONFINED TO THE GREAT LAKES...WELL NORTH OF THE CWA...SO DEEP LAYER SHEAR IS VERY WEAK. THUS...STORMS HAVE HAD A DIFFICULT TIME OBTAINING ANY DEGREE OF ORGANIZATION AND HAVE PRIMARILY BEEN DRIVEN BY MODERATE INSTBY AND MODEST DELTA THETA-E VALUES AND THE RESULTING COLD POOLS AT THE SURFACE. THIS HAS LED TO AN OUTFLOW BOUNDARY RACING OUT AHEAD OF THE BROKEN LINE OF STORMS...AND HAS REALLY DECREASED ANY THREAT FOR SEVERE WITH THIS LINE. MAIN THREAT FOR SEVERE WILL BE WITH ANY BRIEF DOWNBURSTS THAT OCCUR AHEAD OF THE LINE ACROSS SOUTHERN OHIO OR NORTHERN KENTUCKY...BUT CANNOT RULE OUT THAT STORMS BEHIND THE OUTFLOW BOUNDARY CAN GET A STRONG ENOUGH UPDRAFT/DOWNDRAFT TO PENETRATE THE SURFACE COLD POOL AND PRODUCE MARGINALLY SEVERE WINDS. EXPECT ACTIVITY TO DECREASE IN COVERAGE FROM NORTHWEST TO SOUTHEAST THIS EVENING AS SFC-BASED INSTBY IS LOST AND OUTFLOW- DOMINATED AIRMASS OVERSPREADS THE AREA. NAM AND RUC INDICATE WEAK TO MDT ELEVATED INSTBY PERSISTING OVERNIGHT...WHICH SEEMS REASONABLE GIVEN THE WARM AND MOIST LOW LEVELS THAT EXISTED ON THIS MORNINGS ILN SOUNDING...SO LONG AS SUBSIDENCE BEHIND THIS EVENINGS CONVECTION DOESNT DRY THE LOW LEVELS OUT. WITH THE UPPER TROUGH APPROACHING FROM THE WEST...MAINTAINED LOW CHANCE POPS ACROSS THE ENTIRE AREA OVERNIGHT. CANNOT RULE OUT THE POSSIBILITY OF A STRONG STORM LATE TONIGHT...ESPECIALLY IF THERE IS SUFFICIENT ELEVATED INSTBY...SINCE MIDLEVEL WINDS WILL INCREASE AHEAD OF THE APPROACHING THROUGH. LOWS WILL AGAIN BE IN THE LOW 70S WITH A HUMID AIRMASS IN PLACE OVERNIGHT. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/... SHOWERS AND TSTORMS WILL REDEVELOP ON TUESDAY AS SHORTWAVE MOVES IN FROM THE WEST...AND A WEAKENING COLD FRONT DROPS INTO THE NORTHERN CWA. WITH DEWPOINTS IN THE LOW 70S...AIRMASS SHOULD DESTABILIZE BY LATE MORNING WITH CAPES IN THE 1000-2000 J/KG RANGE. DEEP LAYER SHEAR WILL BE SUFFICIENT FOR STRONG UPDRAFTS WITH MAYBE SOME MARGINAL DAMAGING GUSTS. CONVECTION WILL DECREASE FROM NORTH TO SOUTH DURING THE AFTERNOON AS FRONT SAGS TO NEAR THE OHIO RIVER BY LATE TUESDAY EVENING. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... HAVE USED A BLEND OF THE 00Z OPERATIONAL ECMWF AND THE GFS ENSEMBLE MEAN FOR THE LONG TERM FORECAST. WEAK COLD FRONT IS EXPECTED TO BE SOUTH OF THE FORECAST AREA ON WEDNESDAY. WEAK UPR LVL TROF STILL HAS TO PASS SE ACRS THE REGION..AND WITH SOME WEAK INSTABILITY...HAVE OPTED TO KEEP THE AFTN/EARLY EVENING SLIGHT CHC OF SHOWERS AND THUNDERSTORMS ACRS THE FAR SE PART OF THE FORECAST AREA. FOR THE PERIOD WEDNESDAY NIGHT THROUGH FRIDAY...OPERATIONAL MODELS CONTINUE TO HINT AT CLOSING OFF A WEAK MID LVL CIRCULATION FROM AFOREMENTIONED UPR LVL TROF. THERE CONTINUES TO BE DIFFERENCES ON EXACTLY WHERE THIS WILL OCCUR. HAVE DECIDED TO CONTINUE WITH CONTINUITY WHICH IS TO HAVE THE TROF PUSH FAR ENOUGH SOUTH/SOUTHEAST OF THE REGION AS TO NOT HAVE AN EFFECT ON THE SENSIBLE WX. SO...HAVE CONTINUED WITH A DRY FORECAST. WILL OBVIOUSLY HAVE TO CONTINUE TO MONITOR LATER MODELS TO SEE IF THE FORECAST HAS TO BE CHANGED IN ANYWAY. TEMPERATURES THROUGH THE PERIOD WILL BE SEASONABLE. FOR THE REMAINDER OF THE FORECAST PERIOD...SATURDAY THROUGH MONDAY...AN UPR LVL RIDGE OF HIGH PRESSURE IS EXPECTED TO BE ACRS THE REGION. INCREASING MOISTURE AND DAYTIME INSTABILITY MAY LEAD TO SMALL CHANCE FOR AFTN/EVENING SHOWERS AND THUNDERSTORMS BY MONDAY. OTHERWISE...IT WILL BE WARM THROUGH THE PERIOD. HAVE OPTED TO KEEP TEMPS IN THE UPPER 80S FOR HIGHS...ALTHOUGH A 90 DEGREE TEMPERATURE MAY STILL OCCUR. LOWS WILL BE IN THE MID AND UPPER 60S. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... POPCORN CONVECTION LOCATED ACROSS CWA THIS AFTERNOON IS GETTING A LITTLE BIT OF ENHANCEMENT NORTHWEST OF METRO DAYTON FROM AN OUTFLOW FROM MCS OVER WESTERN MI EARLIER THIS MORNING. EXPECT THIS LINE TO REMAIN ACTIVE AND THIS WAVE WILL CONTINUE TO MAKE ITS WAY SOUTH THIS AFTERNOON...GIVING A BIT OF ENHANCEMENT TO THE NEXT LINE IT ENCOUNTERS...CURRENTLY RUNNING ALONG THE I-75 CORRIDOR S AND I-71 CORRIDOR NE OF METRO CINCY. OCCASIONAL GUSTS IN THE WORST OF THESE STORMS WILL BE 30-35KT BUT THIS WILL BE THE EXCEPTION TO THE NORM OF ABOUT 20-25 KT. CIGS HAVE LIFTED TO VFR BUT SHOULD DROP BACK DOWN TO MVFR IN THE STORMS...WITH SOME HEAVIER STORMS PRODUCING VSBY AROUND A MILE WITH CIGS AROUND 1KFT. NAM IS SHOWING FORCING DRIVING SE OF FCST AREA LATER THIS AFTERNOON AND I AM BITING INTO THIS SCENARIO AND CLEARING THINGS OUT A LITTLE BEFORE 0Z TONIGHT. THINK THAT SOME SPOTS THAT GET A GOOD SHOT OF RAIN MAY MIX OUT ANY LINGERING LOW CLOUD COVER TONIGHT AND SEE SOME FOG DEVELOPMENT...BUT THIS SHOULD BE SOMEWHAT OF A HIT AND MISS SITUATION TONIGHT. AM NOT FAVORING ANY LINGERING SHOWERS TOMORROW...IF THEY OCCUR SHOULD BE SE OF I-71 CORRIDOR AND TAF SITES. OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HAWBLITZEL SHORT TERM...HAWBLITZEL LONG TERM...HICKMAN AVIATION...FRANKS
Hazardous weather outlook, Aug 10, 4:12 PM EDT, 1 hour 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 412 PM EDT MON AUG 10 2009 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>062-112015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE- 412 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. A WARM AND HUMID AIRMASS HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE SUFFICIENTLY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. INZ066-073>075-080-KYZ089>100-OHZ063>065-070>074-077>082-088-112015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING- HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 412 PM EDT MON AUG 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING. A WARM AND HUMID AIRMASS HAS ALLOWED THE ATMOSPHERE TO DESTABILIZE SUFFICIENTLY FOR SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WINDS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON TUESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND TUESDAY.
In the hours before
Special weather statement, Aug 10, 2:57 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 257 PM EDT MON AUG 10 2009 INZ066-OHZ070-101930- FRANKLIN IN-BUTLER OH- 257 PM EDT MON AUG 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT WESTERN BUTLER AND FRANKLIN COUNTIES THROUGH 330 PM EDT... AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BROOKVILLE...MOVING EAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... BROOKVILLE AND OXFORD. IN ADDITION...MOUNDS STATE RECREATION AREA...CEDAR GROVE...ALERT... LAYHIGH...MCGONIGLE...ST. CHARLES...REILY AND OKEANA ARE NEAR THE PATH OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
Special weather statement, Aug 10, 3:52 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 352 PM EDT MON AUG 10 2009 INZ073-074-102030- DEARBORN IN-RIPLEY IN- 352 PM EDT MON AUG 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RIPLEY AND DEARBORN COUNTIES THROUGH 430 PM EDT... AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SUNMAN...MOVING EAST AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... MILAN...MOORES HILL...LAWRENCEBURG...BRIGHT AND AURORA. IN ADDITION...PENNTOWN...SUNMAN...WEISBURG...LAWRENCEVILLE... MANCHESTER...NEW ALSACE...MOUNT SINAI AND ST. LEON ARE NEAR THE PATH OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
Special weather statement, Aug 10, 4:11 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 411 PM EDT MON AUG 10 2009 OHZ071-078-102045- CLERMONT OH-WARREN OH- 411 PM EDT MON AUG 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND NORTHERN CLERMONT COUNTIES THROUGH 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR MULBERRY...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. THIS STORM WILL ALSO AFFECT... MORROW...PERINTOWN...MAINEVILLE...SPRINGVALE...GOSHEN... DAY HEIGHTS...MOUNT REPOSE...BUTLERVILLE AND EDENTON. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
Special weather statement, Aug 10, 5:06 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 506 PM EDT MON AUG 10 2009 INZ073-102130- RIPLEY IN- 506 PM EDT MON AUG 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT RIPLEY COUNTY THROUGH 530 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED 4 MILES WEST OF NEW MARION...MOVING EAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... OSGOOD...VERSAILLES AND MILAN. IN ADDITION...HOLTON...NEW MARION...REXVILLE... OTTER VILLAGE...NAPOLEON...FRIENDSHIP... VERSAILLES LAKE AND OLEAN ARE NEAR THE PATH OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
Local storm report, Aug 10, 5:25 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
525 PM EDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG MOUNT ORAB 39.03N 83.92W
08/10/2009 BROWN OH PUBLIC
LARGE BRANCHES DOWN
&&
HAWBLITZELSpecial weather statement, Aug 10, 5:42 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 542 PM EDT MON AUG 10 2009 KYZ097-099-102215- BRACKEN KY-MASON KY- 542 PM EDT MON AUG 10 2009 ...A STRONG THUNDERSTORM WILL AFFECT MASON AND BRACKEN COUNTIES THROUGH 615 PM EDT... AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR POWERSVILLE...MOVING EAST AT 30 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 50 MPH. LOCATIONS IMPACTED INCLUDE... BROOKSVILLE...WASHINGTON AND MAYSVILLE. IN ADDITION...WOOLCUTT...HITTVILLE...PARINA...STONEWALL...CHATHAM... ABIGAIL...GERMANTOWN AND LOWELL ARE NEAR THE PATH OF THIS STORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. HATZOS
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:30 PM EDT | Areal Flood Advisory | ILN | Ripley | 2 hr |
| Aug 10, 5:24 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio, Ripley | 27 min |
| Aug 10, 5:43 PM EDT | Severe Thunderstorm Warning | ILN | Switzerland | 47 min |
| Aug 10, 6:26 PM EDT | Areal Flood Advisory | ILN | Owen | 3 hr |
| Aug 10, 6:41 PM EDT | Areal Flood Advisory | ILN | Grant, Pendleton | 3 hr |
| Aug 10, 7:22 PM EDT | Areal Flood Advisory | ILN | Mason, Robertson | 3 hr |
Nearby
Tornado Warnings in Kentucky, 2009Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.